MAUDE Adverse Event Report: SPECTRUM MEDICAL LIMITED QUANTUM CENTRIFUGAL DRIVE; CENTRIFUGAL PUMP

SPECTRUM MEDICAL LIMITED QUANTUM CENTRIFUGAL DRIVE; CENTRIFUGAL PUMP
Model Number QCD22
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Reduced Blood Flow (4598)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Approximately 2 hours after initiation of ecmo, the cp22 became dislodged from the drive unit.Ecmo flows were stable without issue prior to the occurrence.The disposable was immediately inspected for cracks, air, compromise.Nothing seen upon visual inspection.The cp22 was placed back in the drive unit, but did not seem to be spinning correctly and a "strange sound" was heard at the pump head (not grinding).The primer elected to change out the cp22 emergently per center protocols.The patient was supported by the medical team during the intervention and required pressor support with 1 additional dose of epinephrine.Total time off bypass was 11 minutes.Ecmo flow was restored following the pump head change out.No further issue with the pump head/drive unit was noted throughout the duration of the ecmo run.

Brand Name
QUANTUM CENTRIFUGAL DRIVE
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
SPECTRUM MEDICAL LIMITED
harrier4, meteor business park
cheltenham road east
gloucester, GL2 9 QL
UK  GL2 9QL
Manufacturer (Section G)
SPECTRUM MEDICAL LIMITED
harrier4, meteor business park
cheltenham road east
gloucester, GL2 9 QL
UK   GL2 9QL
Manufacturer Contact
asia lukuc
harrier4, meteor business park
cheltenham road east
gloucester, GL2 9-QL
UK   GL2 9QL
MDR Report Key19002374
Report Number3006073153-2024-00002
Device Sequence Number18499121
Product Code DWA
UDI-Device Identifier05060434421821
UDI-Public05060434421821
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K192838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQCD22
Device Catalogue Number51-000061-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QUANTUM CENTRIFUGAL BLOOD PUMP (CP22V-VT)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown